Korean J Med.  2014 Aug;87(2):219-223. 10.3904/kjm.2014.87.2.219.

Dioscorea Quinqueloba-Induced Tubulointerstitial Nephritis

Affiliations
  • 1Department of Internal Medicine, Dongrae Bong Seng Hospital, Busan, Korea. 59356815@hanmail.net
  • 2Department of Pathology, Maryknoll Medical Center, Busan, Korea.

Abstract

Drug-induced tubulointerstitial nephritis is one cause of acute kidney injury. Although traditional remedies have been widely used in South Korea, Dioscorea quinqueloba-induced tubulointerstitial nephritis has not been reported in the general population. A 72-year-old male patient was transferred to our hospital with pulmonary edema, oliguria, decreased mentality, severe generalized edema after taking D. quinqueloba 25 days ago. His initial lab findings showed a blood urea nitrogen level of 43.4 mg/dL, a creatinine level of 5.3 mg/dL. Urinalysis revealed SG (1.015), blood (many), protein (++) and WBC (0-3/HPF). Kidney biopsy demonstrated severe mononuclear cell infiltration into the renal interstitium with mild tubular atrophy. Aggressive renal replacement therapy and supportive care resulted in gradual restoration of his renal function. This case implies that D. quinqueloba may be one cause that induces tubulointerstitial nephritis in some patients.

Keyword

Dioscorea quinqueloba; Tubulointerstitial nephritis; Acute kidney injury
Full Text Links
  • KJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr